3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Exposing my 10 year secret

Reply
 
Thread Tools
Old 06-14-2013, 03:58 AM   #1
Member
 
curlyfroyo's Avatar
 
Join Date: May 2013
Posts: 87

S/C/G: 157/see ticker/135 (HW210-220)

Height: 5'5'' (technically 5'5.4'' but whos counting lol)

Default Exposing my 10 year secret

Since I was a teenager I have had problems with depression and have never told anyone. I have PCOS and it can be a side effect but I still did not what the time title, the stigma, the medication (which for the most part causes weight gain) but after my last few episodes i decided to jump in my car, go to an urgent care center and confess to a medical professional my secret.

There was a great weight lifted off of my shoulders, my biggest fear was that they would say that how I was feeling was normal and that theres nothing to do about it. But for the first time I was relieved to know that Im not crazy...I'm simply (for lack of better words)...crazy!

So...my nerves are out of control bc i know my scale weigh in wont be kind, symptoms stopped me from the gym and I diet slipped for the first time since i started. I am also nervous about starting the medication in the morning (yes i know it takes weeks to truly set in). How has everyones experience been with Buproprion XL (Wellbutrin generic)?? i REALLY WANT THIS TO WORK
__________________

Regained to 150/148…and now its time to be a big girl (figuratively lol) and come back down
Mini Goal 1: Out of the 150s ( )
2: >5% ( )
3: >10 LBS down ( )
4: >10% ()
5: GOAL!!!! ()
curlyfroyo is offline   Reply With Quote
Old 06-14-2013, 04:35 PM   #2
Senior Member
 
Join Date: Apr 2013
Posts: 175

S/C/G: 146/re-start:132/ticker/120

Height: 5'4

Default

Congratulations on being brave enough to face your depression head-on. taking control of your nerves/depression is hard, but a necessary step to getting better. I've never been on Buproprion XL (Wellbutrin generic) but my advice is to give your body plenty of time to adjust to the medication, and be honest with your doctor about any concerns/side effects you have.

With most meds I've been on, side effects wear off once your body acclimates, and it can take a while for you to feel a positive change. Sometimes, however, a med just won't mesh with your chemical makeup, and the side effects won't go away, will get worse etc. Stay in contact with your doc and if this is the case, he/she will probably ween you off of the med and try putting you on a different medication.

Good luck! my fingers are crossed for this medication to work, side-effect free!
__________________
seize the day is offline   Reply With Quote
Old 06-14-2013, 04:49 PM   #3
Member
 
robotfingers's Avatar
 
Join Date: Apr 2011
Location: Maryland
Posts: 48

S/C/G: 216/ticker/164

Height: 5'8"

Default

I have PCOS too - I'm on Buproprion XL and I love it. I feel so much better, so much more motivated to actually do stuff. Also, it can actually help with weight loss, as opposed to SSRIs like Prozac. It doesn't happen for everyone but it's a nice bonus if it helps you that way.

Good luck! I hope it works for you! <3
__________________
Goal 1: Onederland | Goal 2: 196 (not obese anymore!) | Goal 3: 180 (halfway to healthy!) | Goal 4: 164 (healthy BMI!)
robotfingers is offline   Reply With Quote
Old 06-15-2013, 01:02 AM   #4
Junior Member
 
SoOverThisFat's Avatar
 
Join Date: Jun 2013
Location: Florida
Posts: 19

Height: 5'4"

Default

I was put on Wellbutrin a few months ago, but stopped taking it because I moved and need to find a different doctor. I noticed a huge improvement in my attitude (and so did everybody else around me) and had no side affects. I was afraid of feeling like a zombie, but that didn't happen. Anti-depressants are used as a tool. You don't stay on them forever.
SoOverThisFat is offline   Reply With Quote
Old 06-20-2013, 04:20 AM   #5
Member
 
curlyfroyo's Avatar
 
Join Date: May 2013
Posts: 87

S/C/G: 157/see ticker/135 (HW210-220)

Height: 5'5'' (technically 5'5.4'' but whos counting lol)

Default

Thanks everyone, its been a week and idk as far as mood it hasnt started working yet, i know it takes awhile. Nausea has been everyday...out of control . still on the fence waiting a bit longer to see if the nausea slows and the stuff kicks in.
__________________

Regained to 150/148…and now its time to be a big girl (figuratively lol) and come back down
Mini Goal 1: Out of the 150s ( )
2: >5% ( )
3: >10 LBS down ( )
4: >10% ()
5: GOAL!!!! ()
curlyfroyo is offline   Reply With Quote
Old 06-20-2013, 12:00 PM   #6
Junior Member
 
SoOverThisFat's Avatar
 
Join Date: Jun 2013
Location: Florida
Posts: 19

Height: 5'4"

Default

Yeah, give it at least another 2 weeks. Make sure you keep your doctor updated though. People react differently to medications. That's why there are so many different brands out there. I was lucky to find a med that was perfect for me right away. Not everybody is that lucky. It may take several different attempts to find a med that works well for you, but you have to give it time to work as well. If you start to get symptoms that contradict the med tell your doctor right away. Increased heart rate, heart palpitations, etc. That could be an allergic reaction. Keep us updated!
SoOverThisFat is offline   Reply With Quote
Old 06-20-2013, 02:38 PM   #7
Back to Basics!
 
ChickieChicks's Avatar
 
Join Date: Jul 2011
Posts: 1,037

S/C/G: 187/127/125

Height: 5' 2.5"

Default

PCOS here and on Celexa for high anxiety. I've been on it for five years, and it makes a huge difference! It didn't affect my weight.
__________________


GOAL Photos & Story
ChickieChicks is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
300+ sexuality issues linked with weight loss [Note: Frank Discussion!] NotTheCheat 300+ Club 106 02-12-2008 03:49 PM


All times are GMT -4. The time now is 10:54 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2